Texas, 2013

Cold in Texas, November 6, 2013

November 6, 2013 · NWS AMA · 3 events in 3 counties and zones

A cold front moved through the Texas Panhandle during the early morning hours of the 6th. The cooler post frontal airmass allowed temperatures to reach freezing prior to sunrise on the 6th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A cold front moved through the Texas Panhandle during the early morning hours of the 6th. The cooler post frontal airmass allowed temperatures to reach freezing prior to sunrise on the 6th. These subfreezing temperatures threatened sensitive vegetation during the growing season. Overnight low temperatures ranged from 29 degrees at McLean (Gray County) to 31 degrees at Panhandle (Carson County). After sunrise on the 6th, temperatures quickly warmed above freezing by 8:00 AM CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 6, 4:58 AM CST, 2 minutes earlier.

Area forecast discussion, Nov 6, 4:58 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
458 AM CST WED NOV 6 2013

.DISCUSSION...
FAIRLY TRANQUIL WEATHER IS EXPECTED ACROSS THE TX AND OK PNHDLS THRU
NEXT TUESDAY. BELOW NORMAL TEMPS ARE FORESEEN TODAY COURTESY OF A
COOL SFC RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA IN THE WAKE OF
YESTERDAYS COLD FRONTAL PASSAGE. HAVE LEFT FREEZE WATCH INTACT FOR
THE 6 COUNTIES IN THE SERN TX PNHDL FOR LATE TONIGHT INTO THURSDAY
MORNING AS LOW TEMPS ARE EXPECTED TO FALL IN TO THE UPPER 20S TO
AROUND 30 DEGREES.

BREEZY TO WINDY CONDITIONS ARE SLATED FOR FRIDAY AS A SFC TROF OF LOW
PRESSURE DEEPENS ALONG ERN SLOPES OF THE ROCKIES IN ADVANCE OF A
WEAK COLD FRONT...WHICH SHOULD SLIDE ACROSS THE SRN HIGH PLAINS LATE
FRIDAY NIGHT AND SATURDAY. MEDIUM RANGE MODELS DEPICT THE NEXT DRY
COLD FRONT MAY ATTEMPT TO BRIEFLY BACK INTO THE AREA AROUND MONDAY.
HOWEVER...THEY ARE NOT VERY ENTHUSIASTIC WITH A STRONG PUSH OF COLD
AIR AS THEY TAKE THE BRUNT OF THE COLD AIRMASS TO THE E AND NE OF THE
REGION. WILL BE SOMETHING TO WATCH DURG THE NEXT SEVERAL DAYS IN THE
EVENT MODELS CHANGE THEIR TUNE. FOR THIS PCKG...LEANED WITH A ECMWF
AND GFS COMPROMISE FOR LATE PERIODS.

ANDRADE

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON
ACROSS WESTERN AND CENTRAL PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES
DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS ALONG
WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20
PERCENT. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE
ANTICIPATED FROM SATURDAY THROUGH NEXT TUESDAY AT THIS TIME.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                58  29  63  34  69 /   0   0   0   0   0
BEAVER OK                  56  28  63  33  70 /   0   0   0   0   0
BOISE CITY OK              56  25  61  33  70 /   0   0   0   0   0
BORGER TX                  58  32  64  38  72 /   0   0   0   0   0
BOYS RANCH TX              58  28  63  33  71 /   0   0   0   0   0
CANYON TX                  58  28  63  33  68 /   0   0   0   0   0
CLARENDON TX               59  30  65  35  70 /   0   0   0   0   0
DALHART TX                 57  24  62  30  72 /   0   0   0   0   0
GUYMON OK                  59  27  64  33  73 /   0   0   0   0   0
HEREFORD TX                58  27  63  31  68 /   0   0   0   0   0
LIPSCOMB TX                56  28  64  34  69 /   0   0   0   0   0
PAMPA TX                   57  28  63  35  70 /   0   0   0   0   0
SHAMROCK TX                59  30  66  36  69 /   0   0   0   0   0
WELLINGTON TX              60  31  67  36  71 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DONLEY...GRAY...WHEELER.

OK...NONE.

&&
Hazardous weather outlook, Nov 5, 7:32 PM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CST TUE NOV 5 2013

OKZ001>003-TXZ001>020-061300-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
732 PM CST TUE NOV 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WATCH IS IN EFFECT FOR THURSDAY MORNING AS TEMPERATURES
WILL DROP BELOW FREEZING FOR THE FIRST TIME THIS SEASON ACROSS THE
SOUTHEASTERN TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Armstrong

When
November 6, 5:00 AM CST to 8:00 AM CST
Where
Armstrong forecast zone
Reported by
Mesonet
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

Overnight low of 30 at Claude.

Cold/Wind Chill, Carson

When
November 6, 5:00 AM CST to 8:00 AM CST
Where
Carson forecast zone
Reported by
Mesonet
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

Overnight low of 31 at Panhandle.

Cold/Wind Chill, Gray

When
November 6, 5:00 AM CST to 8:00 AM CST
Where
Gray forecast zone
Reported by
Mesonet
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

Overnight low of 29 at McLean.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477234, 477235, 477236.